본문 바로가기
KERD
논문KCI 등재

A Case of Gemcitabine and Cisplatin Associated Posterior Reversible Encephalopathy Syndrome

2

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류의학일반

초록

A 58-year-old female receiving gemcitabine and cisplatin chemotherapy for stage IV gallbladder cancer developed the clinicoradiologic syndrome, posterior reversible encephalopathy syndrome (PRES). Just before the 4th gemcitabine chemotherapy cycle, she was admitted to the hospital with complaints of headache, dizziness, and generalized tonicclonic seizures. A MRI was performed on the day when the seizure developed, and the findings showed patchy cortical and subcortical T2 hyperintensity without enhancement that involved both occipital and parietal lobes. Phenytoin loading and maintenance was started for prevention of recurrent seizures, which was successful. The follow-up brain MRI obtained 10 days after the seizure attack showed completely resolved radiologic findings. After the MRI findings revealed complete resolution, phenytoin maintenance was stopped. Even with discontinuation of phenytoin, she had no seizures or other clinical manifestations.

Abstract

A 58-year-old female receiving gemcitabine and cisplatin chemotherapy for stage IV gallbladder cancer developed the clinicoradiologic syndrome, posterior reversible encephalopathy syndrome (PRES). Just before the 4th gemcitabine chemotherapy cycle, she was admitted to the hospital with complaints of headache, dizziness, and generalized tonicclonic seizures. A MRI was performed on the day when the seizure developed, and the findings showed patchy cortical and subcortical T2 hyperintensity without enhancement that involved both occipital and parietal lobes. Phenytoin loading and maintenance was started for prevention of recurrent seizures, which was successful. The follow-up brain MRI obtained 10 days after the seizure attack showed completely resolved radiologic findings. After the MRI findings revealed complete resolution, phenytoin maintenance was stopped. Even with discontinuation of phenytoin, she had no seizures or other clinical manifestations.

참고문헌 (15)

  1. Hinchey J, "A reversible posterior leukoencephalopathy syndrome", N Engl J Med, 334, pp.494~500 (1996)
  2. Rangi PS, "Posterior reversible encephalopathy syndrome: A possible late interaction between cytotoxic agents and general anesthesia", Neuroradiology, 47, pp.586~590 (2005)
  3. Irvin W, "Dexamethasone-induced posterior reversible syndrome", J Clin Oncol, 25, pp.2484~2486 (2007)
  4. Beck WT, "Neurological symptoms associated with cyclosporin plus doxorubicin", Lancet, 1992, pp.340~496
  5. Ito Y, "Cisplatin neurotoxicity presenting as reversible posterior leukoencephalopathy syndrome", AJNR Am J Neuroradiol, 19, pp.415~417 (1998)
  6. Baker WJ, "Cytarabine and neurologic toxicity", J Clin Oncol, 9, pp.679~693 (1991)
  7. Russell MT, "Gemcitabineassociated posterior reversible encephalopathy syndrome: MR imaging and MR spectroscopy findings", Magn Reson Imaging, 19, pp.129~132 (2001)
  8. Rajasekhar A, "Gemcitabine-induced reversible posterior leukoencephalopathy syndrome: A case report and review of literature", Oncologist, 12, pp.1332~1335 (2007)
  9. Cho SG, "Behenoyl cytarabine-associated reversible encephalopathy in a patient with acute myelogenous leukemia", J Korean Med Sci, 14, pp.89~92 (1999)
  10. Choi SM, "5-Fluorouracil-induced leukoencephalopathy in patients with breast cancer", J Korean Med Sci, 16, pp.328~334 (2001)
  11. Kim GH, "Leukoencephalopathy Associated with 5-Fluorouracil and Cisplatin Therapy", J Korean Neurosurg Soc, 25, pp.622~626 (1996)
  12. Port JD, "Reversible intracerebral pathologic entities mediated by vascular autoregulatory dysfunction", Radiographics, 18, pp.353~367 (1998)
  13. Lee EJ, "Reversible Posterior Leukoencephalopathy Syndrome", J Korean Radiol Soc, 45, pp.339~346 (2001)
  14. Larsen FO, "Severe neurotoxicity caused by gemcitabine treatment", Acta Oncol, 43, pp.590~591 (2004)
  15. Govindarajan R, "Reversible posterior leukoencephalopathy syndrome induced by RAF kinase inhibitor BAY 43-9006", J Clin Oncol, 24, pp.e48~ (2006)

관련 논문AI추천

이 간행물의 다른 논문 (9건)